Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 112, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 5, 2012, 8:23 PM EDT for Robeson County, North Carolina. It was in force for 67 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2012, 8:23 PM EDT (00:23 UTC)
- Expired
- Jul 5, 2012, 9:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Robeson County, NC
The radar
The Wilmington radar (KLTX), 91 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 8:30 PM EDT | TSTM WND DMG | 7 Ese Mccoll, NC | TREE REPORTED DOWN ON GADDYS MILL RD. |
| Jul 5, 8:34 PM EDT | TSTM WND DMG | 1 Wsw Mcdonald, NC | TREE REPORTED DOWN ON EAST RAYNHAM RD. TIME ESTIMATED BY RADAR. |
| Jul 5, 8:47 PM EDT | TSTM WND DMG | 2 E Rowland, NC | TREE REPORTED DOWN ACROSS HIGHWAY ON INTERSTATE 95 SOUTHBOUND LANE NEAR MILE MARKER 3. TIME ESTIMATED BY RADAR. |
| Jul 5, 8:50 PM EDT | TSTM WND DMG | 4 Se Rowland, NC | TREE REPORTED DOWN ON BUTLER RD NEAR NC HWY 130 E. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 2132 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
721 WUUS52 KILM 060023 SVRILM NCC155-060130- /O.NEW.KILM.SV.W.0112.120706T0023Z-120706T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 823 PM EDT THU JUL 5 2012 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 930 PM EDT * AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELROD...OR 14 MILES SOUTHEAST OF LAURINBURG...AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... ELROD... PURVIS... ROWLAND... FAIRMONT... MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3458 7885 3438 7916 3463 7945 3471 7928 TIME...MOT...LOC 0023Z 310DEG 12KT 3462 7930 $$ III
4 follow-up statements
351 WWUS52 KILM 060045 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 845 PM EDT THU JUL 5 2012 NCC155-060130- /O.CON.KILM.SV.W.0112.000000T0000Z-120706T0130Z/ ROBESON NC- 845 PM EDT THU JUL 5 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR SOUTHERN ROBESON COUNTY... AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PURVIS...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAYNHAM... MCDONALD...FAIRMONT...HESTERTOWN AND PROCTORVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3458 7885 3438 7916 3463 7945 3471 7928 TIME...MOT...LOC 0045Z 306DEG 11KT 3457 7925 $$ III
363 WWUS52 KILM 060057 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 857 PM EDT THU JUL 5 2012 NCC155-060130- /O.CON.KILM.SV.W.0112.000000T0000Z-120706T0130Z/ ROBESON NC- 857 PM EDT THU JUL 5 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR SOUTHERN ROBESON COUNTY... AT 857 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RAYNHAM...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCDONALD... FAIRMONT...HESTERTOWN AND PROCTORVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3457 7938 3469 7921 3458 7885 3438 7916 TIME...MOT...LOC 0057Z 306DEG 11KT 3455 7921 $$ III
282 WWUS52 KILM 060112 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 912 PM EDT THU JUL 5 2012 NCC155-060130- /O.CON.KILM.SV.W.0112.000000T0000Z-120706T0130Z/ ROBESON NC- 912 PM EDT THU JUL 5 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR SOUTHERN ROBESON COUNTY... AT 911 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FAIRMONT...MOVING SOUTHEAST AT 10 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HESTERTOWN AND PROCTORVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND SMALL HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3453 7933 3469 7921 3458 7885 3438 7916 TIME...MOT...LOC 0111Z 315DEG 11KT 3447 7918 $$ III
651 WWUS52 KILM 060125 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 925 PM EDT THU JUL 5 2012 NCC155-060132- /O.EXP.KILM.SV.W.0112.000000T0000Z-120706T0130Z/ ROBESON NC- 925 PM EDT THU JUL 5 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ROBESON COUNTY WILL EXPIRE AT 930 PM EDT... AT 925 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE. PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3453 7933 3469 7921 3458 7885 3438 7916 TIME...MOT...LOC 0122Z 315DEG 11KT 3445 7915 $$ III
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 7:37 PM EDT, 46 minutes earlier.
Area forecast discussion, Jul 5, 7:37 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
737 PM EDT THU JUL 5 2012
.SYNOPSIS...
BERMUDA HIGH PRESSURE OFFSHORE AND THE PIEDMONT TROUGH INLAND WILL
PREVAIL THROUGH MUCH OF THE FORECAST PERIOD...BRINGING HOT AND HUMID
CONDITIONS WITH ISOLATED THUNDERSTORMS EACH AFTERNOON AND EVENING.
AN UPPER RIDGE OVER THE AREA WILL SLOWLY WEAKEN NEXT WEEK...BRINGING
DAYTIME TEMPERATURES CLOSER TO NORMAL FOR JULY. AN APPROACHING
COLD FRONT WILL STALL NEAR THE AREA BEGINNING TUESDAY...BRINGING
INCREASED RAIN CHANCES THROUGH MUCH OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 730 PM THURSDAY...WATER VAPOR IMAGERY COMBINED WITH SURFACE
ANALYSIS PAINTS THE PICTURE THIS EVENING...WITH SURFACE HIGH
PRESSURE SINKING SOUTH ACROSS EASTERN TENNESSEE AND A LARGE UPPER
RIDGE HOLDING FIRM ACROSS THE MIDWEST. AT THE SAME TIME...SOUTHWEST
MONSOON MOISTURE IS WRAPPING UP ALONG THE WESTERN EDGE OF THE RIDGE
IN NM/CO...AND ROTATING BACK DOWN THE EASTERN PERIPHERY IN THE
APPALACHIANS...HELPING TO FUEL OUR STORMS TONIGHT.
ADDITIONALLY...S/SW RETURN FLOW AROUND OFFSHORE BERMUDA HIGH HAS
HELPED DRIVE DEWPOINTS WELL INTO THE 70S MOST LOCATIONS.
THE AMPLE HEATING THAT OCCURRED TODAY (MANY SPOTS STILL HAVE HI'S
NEAR 105F AT THIS HOUR) HELPED PUSH SBCAPE ABOVE 3000 J/KG...AND
ALTHOUGH PARCELS ARE RAPIDLY BECOMING CAPPED TO SURFACE BASED
INSTABILITY DUE TO LOSS OF HEATING...RUC/NAM FORECAST SOUNDINGS
SUGGEST ELEVATED INSTABILITY ROOTED AROUND 900MB WILL PERSIST WELL
INTO THE NIGHT. MLCAPES OF 1500 J/KG ARE PROGGED TO REMAIN THROUGH
MIDNIGHT...WITH LI'S AROUND -7 AND DECENT COLUMN MOISTURE UP THROUGH
600MB. AT THE SAME TIME...WV IMAGERY SUGGESTS A RATHER POTENT
IMPULSE ROTATING DOWN THROUGH VA/NC ATTM WHICH WILL LIKELY AID IN
CONTINUING CONVECTION EVEN AFTER NIGHTFALL...IF NOT LOCALLY
ENHANCING IT. NOTE THAT THE HRRR HAS NOT BEEN SHOWING MUCH OF ANY
NOCTURNAL CONVECTION...BUT THE HIGH RES ARW...WHICH HAS DONE THE
BEST RECENTLY AND IS PERFORMING WELL TONIGHT...KEEPS SCATTERED
CONVECTION NEAR THE AREA THROUGH APPROX 1AM. UPSTREAM CONVECTION
ALONG A COMBINATION OF THE PIEDMONT TROUGH AND RESIDUAL OUTFLOWS IS
SLOWLY WORKING SOUTH (DUE TO WEAK STEERING FLOW) AND THIS WILL
BECOME THE PRIMARY SHOW. EXACTLY HOW STRONG CONVECTION WILL BE IS
STILL TO BE SEEN...BUT ISOLATED STRONG TO DAMAGING WIND GUSTS ARE
NOT OUT OF THE QUESTION FOR A FEW MORE HOURS. THE BEST CHANCE OF
TSTMS WILL BE ACROSS NORTHERN AND WESTERN ZONES.
THE HEAT ADVISORY WILL BE ALLOWED TO EXPIRE ON TIME AT 9PM...AND
MINS TONIGHT WILL REMAIN RATHER ELEVATED SINCE FULL DECOUPLING IS
NOT EXPECTED. AS SURFACE HIGH SINKS SOUTH...A STRONG LLJ OF 25-30
KTS AT 900MB SHOULD DEVELOP WHICH WILL COMBINE WITH MID LEVEL
MOISTURE TO KEEP MINS FROM FALLING OFF TOO QUICKLY. HAVE LEANED MORE
TOWARDS THE WARMER NAM GUIDANCE...WITH LOWS IN THE MID 70S
INLAND...TO NEAR 80 AT THE IMMEDIATE COAST.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...MID/UPPER LEVEL RIDGE OVER THE CENTRAL
CONUS ON FRIDAY WILL FLATTEN AND SPREAD EASTWARD ON SATURDAY...
WITH INCREASING HEIGHTS OVER THE CWA THROUGH THE PERIOD. TIME-
HEIGHT CROSS SECTIONS SHOW A LAYER OF RELATIVELY DRY AIR BETWEEN
700-400 MB...WITH ONLY MODEST MOISTURE BELOW 700 MB. A DEEP LAYER
OF SUBSIDENCE IS ALSO NOTED IN RESPONSE TO THE INCREASING HEIGHTS.
ALTHOUGH DEEP MOISTURE IS LACKING...SURFACE DEWPOINTS IN THE MID
70S COMBINED WITH SB CAPE TO 2500 J/KG AND LI'S TO -6C WILL MAKE IT
TOUGH TO RULE OUT THE CHANCE FOR CONVECTION ALTOGETHER. ISOLATED
DEVELOPMENT WILL BE POSSIBLE FRIDAY AND SATURDAY ALONG THE SEA
BREEZE AND PIEDMONT TROUGH...BUT EXPECT CHANCES TO BE HIGHER
FRIDAY AS A SUBTLE MID-LEVEL SHORTWAVE DROPS SOUTH ACROSS THE
AREA DURING MIDDAY HEATING. ALSO NOTABLE LATE FRIDAY NIGHT AND
THROUGH SATURDAY IS DEEP ONSHORE FLOW ABOVE 700 MB. ANY CONVECTION
THAT DEVELOPS OVER THE WATERS WILL BE STEERED TOWARDS SHORE.
GIVEN WIDESPREAD HIGHS EXPECTED TO BE IN THE MID AND UPPER
90S FRIDAY AND SATURDAY...AND DEWPOINTS IN THE MID 70S...HEAT INDICES
SHOULD REACH 105 AT MANY LOCATIONS. THEREFORE WILL RAISE ANOTHER
HEAT ADVISORY FOR FRIDAY...AND ONE MAY BE REQUIRED FOR SATURDAY ALSO.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 3 PM THURSDAY...SUNDAY SHOULD BE THE LAST DAY OF EXTREME
HEAT. HIGH TEMPERATURES IN THE UPPER 90S AWAY FROM THE COAST COUPLED
WITH MID-70S DEWPOINTS SHOULD AGAIN YIELD HEAT INDICES ABOVE 105
DEGREES DURING THE DAY. THE HOT UPPER LEVEL RIDGE CAUSING THE HEAT
THIS WEEKEND WILL PASS VIRTUALLY OVERHEAD SUNDAY...THEN OFFSHORE
MONDAY. THIS WILL SHIFT THE DEEP-LAYER FLOW AROUND TO THE SOUTH ON
MONDAY... WITH DECREASING 850 MB TEMPS AND 1000-500 MB THICKNESSES
SHOWN ON GFS/ECMWF MODEL PLOTS. MONDAY'S HIGHS SHOULD THEREFORE RUN
A FEW DEGREES COOLER THAN ON SUNDAY. COOLING AND MOISTENING
MID-LEVELS SHOULD FAVOR BETTER A LITTLE CONVECTIVE POTENTIAL MONDAY
AS WELL.
BY TUESDAY THE PATTERN BECOMES EVEN MORE FAVORABLE FOR CONVECTION AS
A SYNOPTIC SURFACE FRONT DROPS SOUTH INTO THE CAROLINAS AND DEEP
MOISTURE INCREASES ALOFT AHEAD OF A DEVELOPING LONGWAVE TROUGH
EXTENDING FROM THE GREAT LAKES DOWN TO THE GULF COAST. GFS AND ECMWF
FORECAST SOUNDINGS SHOW AN UNCAPPED TROPICAL AIRMASS WITH SLIGHTLY
STEEPER THAN MOIST-ADIABATIC LAPSE RATES PERSISTING FOR SEVERAL DAYS
THIS WEEK...WITH PRECIP WATER INCREASING TO NEAR 2.0 INCHES. WE'VE
INCREASED THE AREA OF 40-50 PERCENT 12-HR POPS FORECAST TUESDAY
THROUGH THURSDAY AS THIS PATTERN CERTAINLY SHOULD EXCEED THE
CLIMATOLOGICAL 20-30 PERCENT 12-HR POP FOR THIS TIME OF YEAR.
UNIDIRECTIONAL SOUTH-SOUTHWEST WINDS AND MODEST LAPSE RATES WILL
SUPPORT HEAVY RAINFALL BUT NOT NECESSARILY SEVERE WEATHER.
DIURNAL TEMPERATURE RANGES WILL BECOME CONSTRICTED TUESDAY THROUGH
THURSDAY BY THE ADDITIONAL CLOUDS AND PRECIP...WITH HIGHS AVERAGING
IN THE UPPER 80S. LOWS SHOULD RANGE FROM 70-75.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AS OF 00Z...EXPECT VFR THROUGH THE VALID PERIOD WITH EXCEPTION OF
POSSIBLE BRIEF MVFR DUE TO PATCHY FOG EARLY FRIDAY MORNING AND IN
ANY CONVECTION THROUGH THE EARLY OVERNIGHT HOURS AND AGAIN DURING
FRIDAY AFTERNOON.
AFTER A FEW ISOLATED PULSE THUNDERSTORMS LATE THIS
AFTERNOON...CURRENT RADAR IMAGERY CONTINUES TO LIGHT UP WITH PULSE
CONVECTION ACROSS THE CAROLINAS. SOME OF THESE THUNDERSTORMS ARE
JUST ON THE FRINGE OF OUR CWA AND ANTICIPATE THIS CONVECTION TO
MOVE INTO THE INLAND SITES WITHIN THE NEXT HOUR. GIVEN CONTINUED
FAVORABLE STATE OF ATMOSPHERE...HAVE KEPT IN VCTS/VCSH AT ALL
SITES THROUGH THE EARLY OVERNIGHT HOURS. ANTICIPATE ANY CONVECTION
TO GRADUALLY TAPER OFF LATE OVERNIGHT LEAVING FEW MID TO HIGH-
LEVEL CLOUD DEBRIS TO LINGER ACROSS THE AREA WITH SOUTH- SOUTHWEST
WINDS AOB 10 KTS. THOUGH CONDITIONS WILL BE IDEAL FOR RADIATIONAL
COOLING...EXPECT INCREASED WINDS TO INHIBIT ANY FOG FORMATION
GIVEN INCREASED LOW LEVEL JET. HOWEVER...CANNOT COMPLETELY RULE
OUT BRIEF PATCHY MVFR FOG EARLY FRIDAY MORNING...ESPECIALLY AT
INLAND SITES.
AFTER DAYBREAK...SOUTHWEST WINDS WILL CONTINUE AND INCREASE
THROUGHOUT THE DAY TO AOB 10 KTS WITH GUSTS NEAR 15 KTS POSSIBLE
ALONG THE COAST. CANNOT RULE OUT ISOLATED TO SCATTERED CONVECTION
DURING THE AFTERNOON AND EVENING HOURS...THUS HAVE INTRODUCED VCTS.
EXTENDED OUTLOOK...A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN
THE AFTERNOON AND EVENING. OTHERWISE EXPECT VFR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 730 PM THURSDAY...HAVE MADE NO SIGNIFICANT CHANGES TO ONGOING
FORECAST WITH THIS UPDATE. SW FLOW AROUND BERMUDA HIGH OF 10-20 KTS
PERSISTING ACROSS THE COASTAL WATERS...WITH BUOYS REPORTING SEAS OF
3-4 FT. THIS IS IN LINE WITH CURRENT FORECAST. STILL NOTE THAT HIGH
RES GUIDANCE IS DEPICTING THE DEVELOPMENT OF A STRONG LOW LEVEL JET
TONIGHT AS HIGH PRESSURE SINKS SOUTH ACROSS TENNESSEE. THIS COULD
ENHANCE WINDS ACROSS THE WATERS. HOWEVER...TEMPS 1200-1500 FT ABOVE
THE SURFACE SHOULD BE WARM ENOUGH THAT A WEAK INVERSION WILL DEVELOP
EVEN ACROSS THE WATERS (WATER TEMPS IN THE UPPER 70S ATTM) SO FULL
DOWNWARD MIXING IS NOT ANTICIPATED...AND WINDS/SEAS SHOULD REMAIN
BELOW ANY CAUTIONARY HEADLINE CRITERIA. FOR THIS REASON EXPECT
STATUS QUO...3-4 FT SEAS AND 10-20 KTS SW WINDS CONTINUING THROUGH
DAYBREAK...ALTHOUGH AN ISOLATED 5 FTER IS NOT OUT OF THE QUESTION
NEAR THE 20NM BOUNDARY WHERE WATER TEMPS ARE IN THE LOW 80S.
SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...SOUTHWEST FLOW WILL PERSIST OVER THE WATERS
THROUGH THE PERIOD BETWEEN A SURFACE TROUGH LOCATED OVER THE
INLAND CAROLINAS AND BERMUDA HIGH PRESSURE. THE MSLP GRADIENT
MAGNITUDE WILL INCREASE EACH AFTERNOON IN RESPONSE TO THE SEA
BREEZE.
LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 3 PM THURSDAY...HIGH PRESSURE WELL OFF THE U.S. EAST COAST
SHOULD CONTINUE TO PUMP A WARM AND HUMID AIRMASS ONSHORE THROUGH
EARLY NEXT WEEK. THE PIEDMONT TROUGH SUNDAY WILL BECOME REPLACED ON
MONDAY BY LOW PRESSURE ALONG A COLD FRONT DIPPING SOUTH FROM
VIRGINIA. THIS FRONT SHOULD REMAIN NORTH OF THE COASTAL WATERS...BUT
MAY GET CLOSE ENOUGH TO BRING INCREASING CHANCES OF SHOWERS AND
THUNDERSTORMS MONDAY INTO TUESDAY. OTHERWISE...SOUTHWEST WINDS 10-15
KNOTS MAY INCREASE TO NEAR 20 KNOTS NEARSHORE DURING THE AFTERNOONS
DUE TO THE SEA BREEZE CIRCULATION. SEAS SHOULD AVERAGE 2-4 FT.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR SCZ017-023-024-
032-033-039-053>056.
HEAT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR SCZ017-023-024-
032-033-039-053>056.
NC...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR NCZ087-096-099-
105-107-109.
HEAT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR NCZ087-096-099-
105>110.
MARINE...NONE.
&&
SYNOPSIS...CRM/JDW
NEAR TERM...JDW
SHORT TERM...CRM
LONG TERM...TRA
AVIATION...SGL
MARINE...JDW/SHK/CRMHazardous weather outlook, Jul 5, 3:26 PM EDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 326 PM EDT THU JUL 5 2012 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053>056-061930- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 326 PM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT ADVISORIES MAY BE REQUIRED EACH DAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-061930- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK- 326 PM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT ADVISORIES MAY BE REQUIRED EACH DAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-061930- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 326 PM EDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 5, 6:11 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
611 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND DMG 2 NNE SMITH CREEK 34.28N 77.85W
07/05/2012 NEW HANOVER NC PUBLIC
MINOR SHINGLE AND HOME SIDING DAMAGE AND STOP SIGN
BLOWN OVER ON HARRIS RD AND NEAR SMITH CREEK PARK.
&&
EVENT NUMBER ILM1200246
LACORTELocal storm report, Jul 5, 6:18 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
618 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND DMG 2 NNE SMITH CREEK 34.28N 77.85W
07/05/2012 NEW HANOVER NC PUBLIC
MINOR SHINGLE AND HOME SIDING DAMAGE AND STOP SIGN
BLOWN OVER ON HARRIS RD AND NEAR SMITH CREEK PARK. TIME
OF EVENT ESTIMATED BY RADAR.
&&
CORRECTED REMARKS
EVENT NUMBER ILM1200246
LACORTELocal storm report, Jul 5, 6:29 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
629 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TSTM WND DMG 7 NNE OLANTA 34.03N 79.87W
07/05/2012 FLORENCE SC DEPT OF HIGHWAYS
TREE DOWN ON ROADWAY ON SARDIS HWY AT INTERSECTION OF
MACK ROAD. TIME OF EVENT ESTIMATED BY RADAR.
&&
EVENT NUMBER ILM1200247
LACORTESpecial weather statement, Jul 5, 7:47 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 747 PM EDT THU JUL 5 2012 NCZ096-060015- BLADEN- 747 PM EDT THU JUL 5 2012 ...A STRONG THUNDERSTORM WILL MOVE ACROSS WESTERN BLADEN COUNTY THROUGH 815 PM EDT... AT 747 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RUSKIN...OR ABOUT 7 MILES NORTHWEST OF ELIZABETHTOWN...MOVING SOUTH AT 10 MPH. SOME LOCATIONS IMPACTED INCLUDE RUSKIN...WHITE OAK AND DUBLIN. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 40 TO 50 MPH. THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && LAT...LON 3456 7862 3457 7884 3477 7875 3476 7862 TIME...MOT...LOC 2347Z 017DEG 7KT 3469 7870 TRA
Special weather statement, Jul 5, 7:52 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
752 PM EDT THU JUL 5 2012
NCZ087-060030-
ROBESON-
752 PM EDT THU JUL 5 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN AND WESTERN
ROBESON COUNTY THROUGH 830 PM EDT...
AT 751 PM EDT...DOPPLER RADAR INDICATED DEVELOPING STRONG
THUNDERSTORMS NEAR LUMBER BRIDGE...REX...RED SPRINGS...AND MAXTON.
THESE THUNDERSTORMS WERE SLOWLY DRIFTING TOWARD THE SOUTH AT 5 MPH.
SOME LOCATIONS IMPACTED INCLUDE RED SPRINGS...ALMA...BUIE...MAXTON...
REX...SEVEN BRIDGES...SHANNON...ST. PAULS...WAKULLA...LUMBER
BRIDGE...PARKTON AND RENNERT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3492 7897 3489 7892 3487 7891 3486 7892
3477 7887 3463 7945 3465 7945 3477 7934
3482 7936 3484 7935 3484 7919 3496 7904
TIME...MOT...LOC 2351Z 330DEG 2KT 3489 7906
TRASpecial weather statement, Jul 5, 7:57 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
757 PM EDT THU JUL 5 2012
SCZ017-060100-
MARLBORO-
757 PM EDT THU JUL 5 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS THE NORTHERN HALF OF
MARLBORO COUNTY THROUGH 900 PM EDT...
AT 757 PM EDT...DOPPLER RADAR INDICATED DEVELOPING STRONG
THUNDERSTORMS OVER BENNETTSVILLE...DRIFTING ONLY SLOWLY TOWARD THE
SOUTH.
SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...CHAVISTOWN...CLIO...
DUNBAR...MCCOLL...WALLACE...BLENHEIM AND TATUM.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3462 7945 3450 7952 3449 7972 3452 7976
3450 7977 3449 7979 3449 7980 3456 7983
3460 7981 3462 7978 3465 7982 3468 7986
3475 7990 3476 7962
TIME...MOT...LOC 2357Z 332DEG 2KT 3464 7966
TRAThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:59 PM EDT | Special Weather Statement | ILM | Columbus | 61 min |
| Jul 5, 9:28 PM EDT | Special Weather Statement | ILM | Robeson | 62 min |
| Jul 6, 2:31 PM EDT | Heat Advisory | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 29 hr |
| Jul 6, 4:13 PM EDT | Special Weather Statement | ILM | New Hanover | 47 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.